MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ60
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod pc revealed offset coil winds on the embolization coil.If the device is forcefully advanced against resistance, damage such as offset coil winds may occur.These offset coil winds likely contributed to the reported inability to advance the device through the introducer sheath.During functional testing, the pod pc was able to advance through its introducer sheath and a demonstration lantern with resistance due to the offset coil winds on the embolization coil.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a pod packing coil (podj).During the procedure, a podj would not advance from the starting position of the introducer sheath.Therefore, the podj was removed.The procedure was completed using another podj.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11953148
Report Number3005168196-2021-01267
Device Sequence Number16432420
Product Code HCG
UDI-Device Identifier00814548016733
UDI-Public00814548016733
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K141134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ60
Device Lot NumberF97338
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005